| Catalog Number |
RBY2C0430 |
| Medical Device Problem Code |
Detachment Of Device Component (1104)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
12/17/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was disposed of by the hospital and is no longer available for return.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician deployed and detached initial ruby coils into the patient using a non-penumbra microcatheter.While advancing a new ruby coil through the microcatheter, the physician did not mention experiencing any resistance; however, the ruby coil unintentionally detached within the microcatheter.Therefore, the physician removed the microcatheter with the ruby coil inside.The same microcatheter was then flushed to remove the detached ruby coil.Thereafter, the procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.